A 25-year-old female asked:
Disclaimer

been on bc pill for 3 years. missed period week on placebo. now starting active pill and get period. normal? lots brown mucus and cramping

1 doctor answer
Dr. James Rochester
26 years experience Family Medicine
Yes: Can happen. Continue your pill as normal. Bleeding should stop in 5-7 days. If not, see your gyn provider. Hope this was helpful. Dr R
Answered on Apr 29, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 17-year-old female asked:
Dr. Jeff Livingston
22 years experience Obstetrics and Gynecology
Birth control pills must be taken everyday to work and to regulate the cycle.: If you miss pills then you will withdrawl from hormones and likely trigger spotting or irregular bleeding. The effectiveness of your birth control is ... Read More
A 23-year-old female asked:
Dr. Heidi Fowler
25 years experience Psychiatry
Some possibilities: Reasons for missed/late periods: low body weight, obesity, marked weight ^ or v, over-exercise, endurance athletics, breast-feeding, ^ stress, illness ... Read More
A 22-year-old female asked:
Dr. Nicholas Fogelson
Specializes in Gynecology
Should be safe: Missing a single pill in week three will not lead to ovulation in most if not all cases. Taking a second pill the next day was the right thing to do. ... Read More
5
5 thanks
A 23-year-old female asked:
Dr. Stephen Pappachen
22 years experience Obstetrics and Gynecology
Skip period: Sounds like the expected withdrawal bleeding. I would let the period finish it's course. Use contraception in the meantime (condoms) and start the p ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month